Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 126, NWS Des Moines, IA

June 9, 2011Polk County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 9:11 PM CDT for Polk County, Iowa. It was in force for 34 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 9:11 PM CDT (02:11 UTC)
Expired
Jun 9, 2011, 9:45 PM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Polk County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:17 PM CDTHAIL 1.55 Nw Ankeny Airport, IAAVERAGE HAIL SIZE 1.25 INCH DIAMETER. MINOR LEAF DAMAGE TO TREES.
Jun 9, 9:19 PM CDTHAIL 1Ankeny, IA
Jun 9, 9:20 PM CDTHAIL 1Ankeny, IA
Jun 9, 9:22 PM CDTHAIL 1.25Ankeny, IA
Jun 9, 9:23 PM CDTHAIL 15 N Ankeny Airport, IA
Jun 9, 9:24 PM CDTHAIL 1Ankeny, IA
Jun 9, 9:24 PM CDTHAIL 1.75Ankeny, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 426 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
426 m²/s²
0-3 km storm-relative helicity
608 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS53 KDMX 100211
SVRDMX
IAC153-100245-
/O.NEW.KDMX.SV.W.0126.110610T0211Z-110610T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN CENTRAL IOWA...

* UNTIL 945 PM CDT

* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JOHNSTON...OR 7 MILES NORTHWEST OF DES MOINES...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANKENY...ALTOONA...BONDURANT...SAYLORVILLE...ANKENY AIRPORT...
  ALLEMAN...ELKHART AND MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 128 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 102.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 4 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4156 9368 4172 9381 4186 9359 4186 9335
      4165 9335
TIME...MOT...LOC 0211Z 238DEG 24KT 4169 9365
WIND...HAIL 60MPH 1.00IN

$$

DONAVON
2 follow-up statements
055 
WWUS53 KDMX 100221
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT THU JUN 9 2011

IAC153-100245-
/O.CON.KDMX.SV.W.0126.000000T0000Z-110610T0245Z/
POLK IA-
921 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN POLK
COUNTY UNTIL 945 PM CDT...

AT 920 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN ANKENY.  THIS STORM WAS 
LOCATED NEAR ANKENY...OR 10 MILES NORTH OF DES MOINES...MOVING 
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALTOONA...BONDURANT...ALLEMAN...ELKHART AND MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 133 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 102.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 13 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4161 9363 4177 9373 4186 9359 4186 9335
      4165 9335
TIME...MOT...LOC 0221Z 238DEG 24KT 4172 9357
WIND...HAIL <50MPH 1.00IN

$$

DONAVON
215 
WWUS53 KDMX 100246
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT THU JUN 9 2011

IAC153-100255-
/O.EXP.KDMX.SV.W.0126.000000T0000Z-110610T0245Z/
POLK IA-
946 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POLK COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN 
POLK COUNTY.  GUSTY WINDS OF 40 TO 50 MPH REMAIN POSSIBLE OVER THE 
NEXT 30 MINUTES.

LAT...LON 4161 9363 4177 9373 4186 9359 4186 9335
      4165 9335
TIME...MOT...LOC 0221Z 238DEG 24KT 4172 9357

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:42 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 9, 3:42 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT THU JUN 9 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.DISCUSSION...
BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES
THROUGH THE STATE.  CURRENTLY...ONGOING WAA AND THETA-E ADVECTION
HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL
IOWA.  SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH
DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF
SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH.
FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED
CONVECTION MORE LIKELY.  THEREFORE...WIND THREAT WILL DIMINISH TO
THE NORTH WITH HAIL THREAT REMAINING.  CONVECTION SHOULD PROGRESS
THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND
SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS.  AFTER
MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE
LEAVING THE AREA.  HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF
1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION.  SFC LOW WILL MEANDER
INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE
MORNING.  HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO
DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE
35 AS SUBSIDENCE INCREASES FARTHER WEST.  THIS CONVECTION SHOULD
PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT
AND SATURDAY.  TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST
HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON
SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY
AFTERNOON IN SOUTHWEST IA.  THIS THREAT OF THUNDERSTORMS WILL
PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE
VICINITY OF IOWA.  SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS
POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS
COULD CERTAINLY CHANGE.

&&

.HYDROLOGY...
VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST
SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE
VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH
FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY
TAKE US INTO FLASH FLOODING.  RIVER FLOODING MAY ALSO BE ENHANCED BY
ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE
DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE
FLOOD STAGE.

&&

.AVIATION...10/00Z
NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN
DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO
DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY
RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY
WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...COGIL
AVIATION...DONAVON
LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT THU JUN 9 2011

IAZ004>007-015>017-023>028-033>039-101100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OVERSPREAD THE AREA THIS EVENING. THE MAIN
THREAT WILL BE FROM LARGE HAIL AND HEAVY RAINFALL. SOME WIND GUSTS
WITH THE STORMS MAY APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW. ADDITIONAL THUNDERSTORMS ARE IN THE
FORECAST FOR EARLY NEXT WEEK AS WELL. AT THIS POINT...THE THREAT
FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

IAZ044>050-057>062-070>075-101100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...
MAINLY BETWEEN HIGHWAY 30 AND HIGHWAY 92.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE MAIN THREAT
FROM LARGE HAIL UP TO GOLF BALL SIZE. A SECONDARY THREAT OF HIGH
WINDS ALSO EXISTS...ESPECIALLY SOUTH OF INTERSTATE 80. HEAVY
RAINFALL IS ALSO EXPECTED WHICH MAY CAUSE FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.  RIVER FLOOD
WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER
VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND
BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE
35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE
STORMS.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK
AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION APPEARS LIKELY TONIGHT.

IAZ081>086-092>097-101100-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE STRONGEST DURING THE
EVENING. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE
POSSIBLE DURING THE EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE
AND MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA TONIGHT. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR
PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND
BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE
35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE
STORMS.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK
AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

CC

In the hours before

Local storm report, Jun 9, 7:28 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     ALGONA                  43.07N 94.23W
06/09/2011                   KOSSUTH            IA   TRAINED SPOTTER

            DOWNED TREE IN THE CITY BLOCKING A ROAD. TREE DIAMETER OF
            2 FT. TIME ESTIMATED FROM RADAR.

&&

SKOW
Special weather statement, Jun 9, 7:59 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
759 PM CDT THU JUN 9 2011

IAZ034-035-045-046-100130-
CALHOUN-CARROLL-GREENE-WEBSTER-
759 PM CDT THU JUN 9 2011

...NICKEL SIZE HAIL POSSIBLE...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CARROLL...MOVING NORTHEAST
AT 40 MPH.

NICKEL SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LAKE CITY BY 805 PM CDT...
  LOHRVILLE BY 815 PM CDT...
  RINARD AND ROCKWELL CITY BY 820 PM CDT...
  SOMERS BY 825 PM CDT...
  KNIERIM BY 830 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, Jun 9, 8:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
827 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             4 SW DES MOINES         41.53N 93.66W
06/09/2011  M1.25 INCH       POLK               IA   TRAINED SPOTTER

            1.25 INCH HAIL AT AIRPORT

0823 PM     HAIL             5 SSW DES MOINES        41.51N 93.65W
06/09/2011  E1.50 INCH       WARREN             IA   PUBLIC

&&

JB
Special weather statement, Jun 9, 8:31 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT THU JUN 9 2011

IAZ004>007-015>017-024>026-100545-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON
831 PM CDT THU JUN 9 2011

...THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTHERN IOWA...

A CLUSTER OF THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN IOWA. 1.5
TO 2 INCHES OF RAIN HAVE ALREADY FALLEN...AND ANOTHER 1 INCH IS
POSSIBLE. THIS COULD CAUSE SOME PONDING OF WATER IN URBAN AREAS AND
SMALL STREAMS TO RISE. IF YOU ENCOUNTER FLOODED AREAS...TURN
AROUND AND DONT DROWN.

JB
Local storm report, Jun 9, 8:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             DES MOINES              41.58N 93.62W
06/09/2011  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            NORTHERN SIDE OF DES MOINES

0825 PM     HAIL             DES MOINES              41.58N 93.62W
06/09/2011  E1.00 INCH       POLK               IA   TRAINED SPOTTER

0830 PM     HAIL             DES MOINES              41.58N 93.62W
06/09/2011  E0.88 INCH       POLK               IA   LAW ENFORCEMENT

            MARBLE TO NICKEL SIZE HAIL ON I-80

0835 PM     HAIL             4 NNE DES MOINES        41.62N 93.58W
06/09/2011  E1.00 INCH       POLK               IA   TRAINED SPOTTER

0850 PM     HAIL             ANKENY                  41.72N 93.61W
06/09/2011  E0.88 INCH       POLK               IA   AMATEUR RADIO

&&

SKOW
Local storm report, Jun 9, 9:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             3 SSE AMES              41.99N 93.61W
06/09/2011  M1.00 INCH       STORY              IA   TRAINED SPOTTER

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:10 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Winnebago, Wright50 min
Jun 9, 7:41 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Worth37 min
Jun 9, 8:07 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 9, 8:13 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story, Warren47 min
Jun 9, 8:33 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright26 min
Jun 9, 8:37 PM CDTFlash Flood WarningDMXDallas, Madison, Polk, Warren6 hr
Jun 9, 8:37 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster38 min
Jun 9, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Greene21 min
Jun 9, 8:47 PM CDTSevere Thunderstorm WarningDMXStory43 min
Jun 9, 8:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 9, 8:58 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story47 min
Jun 9, 9:02 PM CDTSevere Thunderstorm WarningDMXBoone, Story28 min
Jun 9, 9:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story20 min
Jun 9, 9:26 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story22 min
Jun 9, 9:30 PM CDTFlash Flood WarningDMXBoone, Polk, Story4 hr
Jun 9, 10:04 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren41 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor31 min
Jun 9, 10:34 PM CDTSevere Thunderstorm WarningDMXPolk, Warren26 min
Jun 9, 10:45 PM CDTSevere Thunderstorm WarningDMXDallas, Polk31 min
Jun 9, 10:49 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion41 min
Jun 9, 10:56 PM CDTSevere Thunderstorm WarningDMXMadison, Warren34 min
Jun 9, 11:11 PM CDTFlash Flood WarningDMXJasper, Madison, Marion, Warren6 hr
Jun 9, 11:14 PM CDTHigh Wind WarningDMXMarshall, Tama106 min
Jun 9, 11:14 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass46 min
Jun 9, 11:36 PM CDTFlash Flood WarningDMXAdair, Audubon, Dallas, Guthrie, Madison4 hr
Jun 10, 12:07 AM CDTRiver Flood WarningDMXPolk6 hr
Jun 10, 1:59 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Union46 min
Jun 10, 2:21 AM CDTFlash Flood WarningDMXMahaska, Marion, Monroe6 hr
Jun 10, 5:05 AM CDTAreal Flood WarningDMXMarion, Warren24 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 8:29 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.